Alert archive / Kansas / Special Weather Statements in 2025

Special Weather Statement, NWS Dodge City, KS

August 3, 2025Clark County, Meade County, Seward County, Kansas

NWS Dodge City, KS issued this special weather statement at Aug 3, 2025, 12:58 AM CDT for Clark County, Meade County, Seward County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2025, 12:58 AM CDT (05:58 UTC)
Expired
Aug 3, 2025, 1:30 AM CDT
In force
32 min
Issued by
NWS Dodge City, KS
Hail
0.00 in
Wind
55

Counties Clark County, KS, Meade County, KS, Seward County, KS

The radar

The Dodge City radar (KDDC), 76 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1582 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1582 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1429 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

693 
WWUS83 KDDC 030558
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
1258 AM CDT Sun Aug 3 2025
 
KSZ085>088-030630-
Seward KS-Meade KS-Stevens KS-Clark KS-
1258 AM CDT Sun Aug 3 2025

...STRONG THUNDERSTORMS WILL IMPACT SEWARD...MEADE...SOUTHEASTERN
STEVENS AND CLARK COUNTIES THROUGH 130 AM CDT...

At 1258 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fowler to near Liberal. Movement was
southeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Strong thunderstorms will be near...
  Meade and Meade State Park around 105 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern Kansas.

&&

LAT...LON 3700 10116 3716 10116 3724 10089 3739 10065
      3747 10064 3748 10019 3723 9954 3718 9954
      3700 9988
TIME...MOT...LOC 0558Z 296DEG 37KT 3739 10024 3700 10095 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

SPRINGER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 3, 12:08 AM CDT, 50 minutes earlier. Its key messages:

  • Strong to severe thunderstorm potential both Saturday and Sunday evenings/nights, with the primary threat being outflow wind gusts of 60-70 mph.
  • Next week will be dry, with much hotter afternoon temperatures.
Area forecast discussion, Aug 3, 12:08 AM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1208 AM CDT Sun Aug 3 2025

.KEY MESSAGES...

- Strong to severe thunderstorm potential both Saturday and
  Sunday evenings/nights, with the primary threat being outflow
  wind gusts of 60-70 mph.

- Next week will be dry, with much hotter afternoon
  temperatures.

&&

.UPDATE...
Issued at 739 PM CDT Sat Aug 2 2025

Satellite and radar imagery at 730 pm depicted the expected MCS
developing over east central Colorado. Thunderstorms have
intensified rapidly over the past hour, as they find a much more
favorable thermodynamic/kinematic environment. Mesoanalysis
confirms more than sufficient CAPE and bulk shear for convective
organization, with MCS maintenance parameters near 90%. As such,
pops are being increased, with high confidence that strong
convection currently near Lamar will propogate into the
southwest portions of SW KS this evening. Much of the activity
may remain southwest of DDC, but with the Dodge City Rodeo
ongoing outdoors, we opted to include Ford County in Severe
thunderstorm watch #567 through 2 am Sunday. Some hail is
possible near the Colorado border, but the primary risk will be
outflow wind gusts of 60-70 mph.

&&

.DISCUSSION...
Issued at 240 PM CDT Sat Aug 2 2025

Upper level disturbances rotating around an upper ridge over
the southwest United States will move into the Central Plains
over the next few days, creating an active weather pattern for
southwest Kansas through Sunday night. Thunderstorms are
possible tonight and Sunday. Temperatures will remain
near or slightly below the seasonal normals for early August
due to an east/southeast flow around a cool dome of high
pressure. Wet and cool conditions will transition to a hot and
dry pattern by mid-week as the southwest United States ridge
builds into the Plains, with high temperatures possibly reaching
the upper 90s to around 100 as early as Wednesday.

Thunderstorms with strong damaging winds and heavy rainfall
will be possible tonight. A few storms may also be capable of
producing isolated large hail before midnight. CAMS are in good
agreement today with afternoon convection developing along a
surface boundary over eastern Colorado as our first in a series
of upper level disturbances exits the Rockies and moves out into
the West Central High Plains. SREF mean shear early tonight is
35 to 40 knots and perpendicular to the surface boundary, with
MUCAPE >3000 J/kg. This environment late today/early this
evening supports the potential for hail larger than two inches
and strong damaging winds greater than 65 mph early, but as SPC
mentioned, these storms during the evening will become more
outflow dominated as a linear storm morphology evolves which
will reduce the large hail potential after sunset. However, it
will keep the risk for strong damaging winds (gusts of +65 mph)
going as these storms move southeast out of Colorado and across
southwest Kansas as a low level jet develops later tonight.
Along with the strong gusty winds, these storms will be capable
of producing locally heavy rainfall given the ensemble mean
precipitable water values this evening, forecast at 1.25 inches
or greater. Local ponding of water on roadways and poor drainage
areas will be possible.

Another round of strong to severe thunderstorms will be
possible Sunday and Sunday night. A surface trough of low
pressure will move from eastern Colorado into southwest Kansas
by early Sunday. This will result in a chance for scattered
afternoon thunderstorms across southwest Kansas as out next
upper level system approaches the area from the west/northwest.
Best chance for convection during the day on Sunday will be east
of Highway 83 given the forecast moisture east of the surface
boundary, 850-700mb warm air advection and weaker 850-700mb
CIN. These storms will move into central Kansas by evening. Late
Sunday and early Sunday night, another round of scattered
storms is expected to move into southwest Kansas from Colorado.
While severe weather risk from the first round of storms (Sunday
afternoon) currently appears low due to weaker shear and mid
level lapse rates, locally heavy rainfall and wind gusts of
50-60 mph are possible. The second round of thunderstorms late
Sunday and Sunday night has a better chance of severe weather,
including large hail and strong gusty winds. This is based on
improving shear (>40knots and mid level lapse rates of >8C/km)

Warmer temperatures are returning to southwest Kansas by mid
week with highs of 95 to near 100 possible by Wednesday.
Ensembles and deterministic models were in good agreement with
the southwest United States ridge building into the Rockies
early next week and then spreading into the central United
States mid week as an upper level trough exits the eastern
Pacific and moves into the Pacific Northwest and northern
California. As the upper ridge builds into the Plains mid to
late week the westerly downslope flow will improve and all the
ensembles indicated that 850mb temperatures will rebound back
into the upper 20s to lower 30s. The 25th to 75th spread of the
850mb temperatures each day at 00z is less than 5C. This
forecast warmup and low spread in 850mb temperatures provides a
high confidence forecast (>70%) that another period of hot
conditions (highs around 100) will be possible across southwest
Kansas mid to late week.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1206 AM CDT Sun Aug 3 2025

A line of strong to severe thunderstorms tracking southeast
through extreme southwest Kansas will continue to push through
the remainder of southwest Kansas into central/south central
Kansas and northern Oklahoma by daybreak Sunday, potentially
affecting the vicinity of all TAF sites. Otherwise, expect
primarily VFR conditions to take hold mid/late Sunday morning.
Other than variable strong outflow winds from passing
thunderstorms overnight, south-southeast winds around 10 to
20kt with gusts up to 25kt are forecast to persist through much
of the period as a lee side trough of low pressure remains
anchored in extreme southeast Colorado.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...Turner
DISCUSSION...Burgert
AVIATION...JJohnson
Hazardous weather outlook, Aug 2, 6:08 AM CDT, 18 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
608 AM CDT Sat Aug 2 2025

KSZ030-031-043>046-061>066-074>081-084>090-031115-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
608 AM CDT Sat Aug 2 2025 /508 AM MDT Sat Aug 2 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Thunderstorms are expected to develop in eastern CO this afternoon
and advance east with time, reaching our area by the 00-02Z time
frame. Primary hazards include damaging wind gusts, heavy rainfall,
and frequent lightning. Large hail is also possible if any
supercell structures can be maintained.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Another day of thunderstorms is expected on Sunday, with the first
round in the afternoon along and east of US-283, and the second,
lower confidence round during the evening favoring the western
zones. Primary hazards will be damaging wind gusts, large hail,
heavy rainfall, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Aug 2, 11:23 PM CDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1123 PM CDT Sat Aug 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     Tstm Wnd Gst     2 ESE Ulysses           37.57N 101.32W
08/02/2025  M75 MPH          Grant              KS   Mesonet

            Ambient Weather Network site: Videra
            Weather.

&&

AS
Local storm report, Aug 3, 12:14 AM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1214 AM CDT Sun Aug 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 AM     Tstm Wnd Gst     11 SSE Satanta          37.30N 100.89W
08/03/2025  M64 MPH          Seward             KS   Mesonet

            Kansas State Mesonet in Satanta.

&&

AS
Local storm report, Aug 3, 12:38 AM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1238 AM CDT Sun Aug 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 AM     Tstm Wnd Gst     10 WNW Kismet           37.27N 100.87W
08/03/2025  E60 MPH          Seward             KS   Emergency Mngr

            Seward County EM reported estimated 60 mph
            wind gusts at US-160 and US-83.

&&

AS
Local storm report, Aug 3, 12:46 AM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1246 AM CDT Sun Aug 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 AM     Tstm Wnd Gst     1 WSW Hayne             37.10N 100.81W
08/03/2025  M63 MPH          Seward             KS   Mesonet

            Mesonet station UP407 0.6 SW Hayne (UPR).

&&

AS
Special weather statement, Aug 3, 12:58 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1258 AM CDT Sun Aug 3 2025

KSZ085>088-030630-
Seward KS-Meade KS-Stevens KS-Clark KS-
1258 AM CDT Sun Aug 3 2025

...STRONG THUNDERSTORMS WILL IMPACT SEWARD...MEADE...SOUTHEASTERN
STEVENS AND CLARK COUNTIES THROUGH 130 AM CDT...

At 1258 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fowler to near Liberal. Movement was
southeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Meade and Meade State Park around 105 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern Kansas.

&&

LAT...LON 3700 10116 3716 10116 3724 10089 3739 10065
      3747 10064 3748 10019 3723 9954 3718 9954
      3700 9988
TIME...MOT...LOC 0558Z 296DEG 37KT 3739 10024 3700 10095

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

SPRINGER

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:40 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCHamilton50 min
Aug 2, 9:27 PM CDTSevere Thunderstorm WarningDDCGrant, Hamilton, Kearny, Stanton48 min
Aug 2, 10:14 PM CDTSevere Thunderstorm WarningDDCGrant, Hamilton, Kearny, Stanton46 min
Aug 2, 10:55 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCGrant, Stanton, Stevens50 min
Aug 2, 11:32 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Kearny, Seward, Stevens43 min
Aug 3, 12:12 AM CDTSevere Thunderstorm WarningDDCGrant, Gray, Haskell, Meade, Seward, Stevens48 min
Aug 3, 5:15 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCLane, Scott45 min
Aug 3, 5:41 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCLane, Ness, Scott64 min
Aug 3, 5:42 PM CDTSevere Thunderstorm Warning Destructive damage threatDDCHamilton48 min
Aug 3, 6:03 PM CDTTornado WarningDDCHamilton24 min
Aug 3, 6:13 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCFinney, Hodgeman, Lane, Ness, Scott47 min
Aug 3, 6:15 PM CDTSpecial Weather StatementDDCRush45 min
Aug 3, 6:24 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCGrant, Hamilton, Kearny, Stanton51 min
Aug 3, 6:42 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCFinney, Ford, Gray, Hodgeman63 min
Aug 3, 6:52 PM CDTSevere Thunderstorm Warning Destructive damage threatDDCHamilton, Stanton38 min

Nearby

Special Weather Statements in Kansas, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.